Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Sudden spotting with mirena coil

(3 Posts)
amsingleagain Mon 07-Dec-15 22:56:09

Title says it all really.
I have the mirena coil and it is 5 yrs in October 2017. It was agonising to have it put in, which I suspect is probably quite normal. I bled for 5 weeks solidly after insertion, which was also quite normal I was told. Very heavy and clotty. Then nothing until the last 3 months.. No real pain as such, and not even a full period as I remember them. My boobs feel very heavy and tender, and there is blood when I wipe, with the usual dragging sensation. I am not sexually active and haven't been for the last 2 years. I don't need the coil for contraceptive purposes.
Shall I just have it removed? I am 48.
Many thanks

TheTigerIsOut Mon 07-Dec-15 23:04:12

Yes! One thing I learned about Mirena is that everything is normal:

- Mood swings, normal
- random spotting, normal
- excesive bleeding, normal
- Lack of libido, normal
- anxiety, normal
- Pain during intercourse, not normal, but you cannot feel the Mirena coil even if you do (if you do, they won't believe you anyway, so normal too)

Get it out, it is not worth it, especially if it is getting out of date and you are not sexually active. I almost fainted with pain when they inserted mine, but I didn't feel anything when the doctor pulled it out (they asked me to cough and they pulled it out at the same time).

amsingleagain Tue 08-Dec-15 00:32:55

Thanks Thats it then. Out its gonna come. As far as Im concerned I won't be sexually active again ever(have never liked it!) I put on loads of weight. Am not likely to gain more on removal am I???/

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now